Title: An algorithm with polylog parallel complexity for solving parabolic partial differential equations
Authors: Horton, G
Vandewalle, Stefan ×
Worley, P #
Issue Date: May-1995
Publisher: SIAM, Philadelphia, PA
Series Title: SIAM Journal on Scientific Computing vol:16 issue:3 pages:531-541
Abstract: The standard numerical algorithms for solving parabolic partial differential equations are inherently sequential in the time direction. This paper describes an algorithm for the time-accurate solution of certain classes of parabolic partial differential equations that can be parallelized in both time and space. It has a serial complexity that is proportional to the serial complexities of the best-known algorithms. The algorithm is a variant of the multigrid waveform relaxation method where the scalar ordinary differential equations that make up the kernel of computation are solved using a cyclic reduction-type algorithm. Experimental results obtained on a massively parallel multiprocessor are presented.
ISSN: 1064-8275
Publication status: published
KU Leuven publication type: IT
Appears in Collections:NUMA, Numerical Analysis and Applied Mathematics Section
× corresponding author
# (joint) last author

Files in This Item:
File Status SizeFormat
SISC16(3)HortonVdwWorley.pdf Published 1480KbAdobe PDFView/Open Request a copy

These files are only available to some KU Leuven Association staff members


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science